Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 231, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2019, 1:21 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 26, 2019, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:30 PM CDT | TSTM WND GST 50 | 2 Ese Alabam, AR | WIND GUSTS WERE ESTIMATED TO BE 50MPH BY TRAINED SPOTTER 2 MILES ESE OF ALABAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS54 KTSA 261821
SVRTSA
ARC015-087-261900-
/O.NEW.KTSA.SV.W.0231.190626T1821Z-190626T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
121 PM CDT Wed Jun 26 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Madison County in northwestern Arkansas...
Southeastern Carroll County in northwestern Arkansas...
* Until 200 PM CDT.
* At 120 PM CDT, severe thunderstorms were located 2 miles west of
Rule, 4 miles north of Kingston and near Huntsville, moving
generally east at 5 to 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Huntsville... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Osage... Rule...
Dryfork... Cabanal...
Metalton... Connor...
Alabam... Delmar...
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3604 9389 3623 9365 3631 9357 3631 9330
3612 9330
TIME...MOT...LOC 1820Z 246DEG 9KT 3627 9350 3611 9350 3609 9373
HAIL...0.88IN
WIND...60MPH
$$
Lacy2 follow-up statements
912
WWUS54 KTSA 261836
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
136 PM CDT Wed Jun 26 2019
ARC015-087-261900-
/O.CON.KTSA.SV.W.0231.000000T0000Z-190626T1900Z/
Madison AR-Carroll AR-
136 PM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL MADISON AND SOUTHEASTERN CARROLL COUNTIES...
At 134 PM CDT, severe thunderstorms were located near Rule to 5
miles southwest of Osage to 2 miles northeast of Huntsville, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
At 130 PM...a spotter reported 50 mph winds 2 miles east southeast
of Alabam, Arkansas in northern Madison county.
Locations in or near the path include...
Huntsville... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Osage... Rule...
Dryfork... Cabanal...
Metalton... Connor...
Alabam... Delmar...
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3604 9389 3623 9365 3631 9357 3631 9330
3612 9330
TIME...MOT...LOC 1834Z 246DEG 9KT 3628 9346 3612 9346 3610 9369
HAIL...0.88IN
WIND...60MPH
$$
Lacy491
WWUS54 KTSA 261859
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 26 2019
ARC015-087-261909-
/O.EXP.KTSA.SV.W.0231.000000T0000Z-190626T1900Z/
Madison AR-Carroll AR-
159 PM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT 200 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and very heavy rain are still possible with these thunderstorms.
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3604 9389 3623 9365 3631 9357 3631 9330
3612 9330
TIME...MOT...LOC 1859Z 246DEG 9KT 3630 9339 3614 9339 3612 9362
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:09 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 12:09 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1209 PM CDT Wed Jun 26 2019 .DISCUSSION... The discussion regarding the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail at the TAF sites for the most part. There is a short window of MVFR cig potential in NW AR near and just south of the outflow boundary from last night's storms. Storm chances in association with the SW MO MCV will be higher to the north and east of the TAF sites, thus confidence is not high enough to mention in the far NW AR TAF sites at this time. Lacy && .PREV DISCUSSION... /Issued 1110 AM CDT Wed Jun 26 2019/ DISCUSSION... There were no major changes to the going forecast. Thunder chances/PoPs were adjusted some to focus on two main areas of potential for this afternoon. The best chance, though still relatively low, will be across NW AR to the east of the I-49 corridor on the south side of the SW MO MCV, and there is a low chance of an isolated shower or storm making it up into SE OK from TX. Outside of these two areas, rising mid level heights on the larger scale will not favor thunderstorm development. Going high temps/sky cover/winds look good. Updated products sent. Lacy PREV DISCUSSION... /Issued 634 AM CDT Wed Jun 26 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Gust front from decaying MCS should continue to push southeast across the Southeast Oklahoma and Northwest Arkansas this morning. Behind this boundary...a short period of MVFR ceilings and varying winds will be possible with improving conditions forecast by mid morning. By this afternoon...scattered mid and high clouds along with breezy southerly winds should be common. An isolated thunderstorm could be possible through the evening hours...though with limited coverage will continue to keep mention out of the TAFs for now. Overnight tonight...lighter winds and some passing high clouds will be possible. PREV DISCUSSION... /Issued 301 AM CDT Wed Jun 26 2019/ DISCUSSION... Cold pool interactions have kept southeastern Kansas MCS going this morning, with 40-45 mph gusts currently reaching parts of far northeast Oklahoma. Basic extrapolation takes the complex across parts of far northeast Oklahoma through the early mornings hours and possibly into northwest Arkansas, and will take a last look at radar before deciding on morning PoPs. Any remaining outflow boundary could help focus additional afternoon convection across parts of northwest Arkansas. Temperatures will be on the uptick through the remainder of the week and into the weekend as mid-level heights rise and we slip into a more summertime regime. Any convection should be isolated to widely scattered and diurnal in nature. By early next week a very broad upper low will develop across Texas, along the southern edge of the upper ridge. This weakness in the ridge may lead to slightly better chances of convection. Stayed very close to NBM for temps through the extended. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 72 90 72 / 10 0 10 10 FSM 90 71 92 70 / 10 10 10 0 MLC 87 70 89 70 / 10 0 10 0 BVO 90 70 90 72 / 10 0 10 0 FYV 86 67 87 68 / 20 10 10 0 BYV 88 68 90 68 / 30 10 10 0 MKO 88 69 89 70 / 10 0 10 0 MIO 88 69 89 69 / 10 10 10 0 F10 88 70 88 71 / 10 0 10 0 HHW 87 70 89 70 / 20 0 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Jun 26, 12:48 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1248 PM CDT Wed Jun 26 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1248 PM CDT Wed Jun 26 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...East of Interstate 49 in northwest Arkansas. ONSET...After 1 PM. DISCUSSION... Isolated thunderstorms are possible across portions of northwest Arkansas this afternoon. There is a limited threat of damaging winds and possibly some hail with the strongest storms. An isolated storm is possible down near the Red River in southeast Oklahoma this afternoon as well. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY thru TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low diurnal thunderstorm chances will remain possible most days into early next week, focused mainly in the higher terrain locations of southeast Oklahoma and northwest Arkansas each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 26, 1:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT Wed Jun 26 2019
ARZ002-011-261845-
Carroll AR-Madison AR-
112 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 145 PM CDT...
At 112 PM CDT, a strong thunderstorm was located 3 miles north of
Kingston, moving east at 10 mph.
Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Kingston... Osage...
Marble... Dryfork...
LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
3599 9360 3617 9362 3620 9337 3612 9337
TIME...MOT...LOC 1812Z 265DEG 9KT 3610 9353
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:53 AM CDT | Special Weather Statement | TSA | Benton | 52 min |
| Jun 26, 1:12 PM CDT | Special Weather Statement | TSA | Madison | 33 min |
| Jun 26, 1:44 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jun 26, 1:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Jun 26, 1:58 PM CDT | Special Weather Statement | TSA | Carroll | 47 min |
| Jun 26, 2:19 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 3 hr |
| Jun 26, 2:23 PM CDT | Special Weather Statement | TSA | Madison | 52 min |
| Jun 26, 2:35 PM CDT | Special Weather Statement | TSA | Carroll | 55 min |
| Jun 26, 3:25 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Jun 26, 3:32 PM CDT | Special Weather Statement | TSA | Carroll | 43 min |
| Jun 26, 4:01 PM CDT | Special Weather Statement | TSA | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.